Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 37, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Oct 16, 1993, 6:50 PM CDT for Cherokee County, Oklahoma. It was in force for 35 min.
The area
The counties it named.
The facts
- Issued
- Oct 16, 1993, 6:50 PM CDT (23:50 UTC)
- Expired
- Oct 16, 1993, 7:25 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Cherokee County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 162350 TORTUL OKC021-170030- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 650 PM CDT SAT OCT 16 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...SOUTHERN CHEROKEE COUNTY AT 647 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING TORNADO 4 MILES WEST NORTHWEST OF COOKSON. MOVEMENT WAS SOUTHEAST AT 30 MPH. THE COMMUNITY OF COOKSON IS IN THE PATH OF THIS STORM AND RESIDENTS OF COOKSON SHOULD TAKE SHELTER IMMEDIATELY. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. KEEP TU@NED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Oct 16, 3:51 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 16, 3:51 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 350 PM CDT SAT OCT 16 1993 1945Z OK MESONET DATA INDICATED SFC LOW TO BE NORTH OF HOMINY WITH A DRYLINE EXTENDING SOUTH TO WEST OF BRISTOW TO NEAR HOLDENVILLE AND A COLD FRONT EXTENDING SOUTHWEST FROM THE LOW TO NEAR OKC. AIRMASS IN THE WARM SECTOR REMAINS UNSTABLE BUT CAPPED BUT TSTMS ARE NOW FORMING TO THE WEST OF CNU AND ARE SHOWING SIGNS OF BUILDING SOUTH INTO OK. THE NGM AND ETA BOTH SHOW SIGNIFICANT MID LEVEL COOLING INTO ERN OK DURING THE NEXT FEW HOURS SO RAPID SEVERE TSTM DEVELOPMENT STILL APPEARS LIKELY SOMETIME BETWEEN NOW AND 02Z AS 100 KNOT H3 AND 60 KNOT H5 WIND MAXES MOVE ACROSS THE AREA. HIGHEST STORM RELATIVE HELICITY VALUES ARE NOW ALONG AND EAST OF U.S HIGHWAY 75 SO THE BEST CHANCE FOR SUPERCELL AND TORNADO DEVELOPMENT WILL BE IN THE ERN HALF OF OUR FCST AREA THIS EVENING. WILL PLACE HIGHEST POPS TONIGHT IN SE OK AND LOWER POPS TO THE NORTHWEST WHERE SFC BOUNDARIES MAY PASS BEFORE STORM INITIATION. AS VORT LOBE SWINGS ACROSS SRN OK LATER TONIGHT AND SFC COLD FRONT SLOWS ...SOME TRAINING OF ECHOES AND LOCALLY HEAVY RAINFALL MAY OCCUR IN EXTREME SE OK. LIGHT NORTH TO NORTHEAST LOW LEVEL FLOW WILL PREVAIL SUNDAY AND SUNDAY NIGHT. NGM GRIDDED DATA SHOWS VERY HIGH RH BELOW 850 MB ACROSS MOST OF ERN OK SO THE CHANCES OF SEEING MUCH SUN THE NEXT COUPLE DAYS APPEAR SLIM EXCEPT MAYBE IN FAR SE OK. WITH SFC BOUNDARY STALLING JUST SOUTH OF THE RED RIVER AND LOW LEVEL WINDS BECOMING MORE SOUTHERLY LATER SUNDAY NIGHT AND MONDAY...CHANCES OF SHOWERS AND TSTMS WILL ONCE AGAIN BE ON THE INCREASE. EXPECT LITTLE DIURNAL TEMP RANGE SUNDAY AND SUNDAY NIGHT SO WENT WELL BELOW THE NGM MOS MAXES SUNDAY AND ABOVE THE NGM MOS MINS SUNDAY NIGHT. NGM TEMPS TONIGHT AND MONDAY LOOK REASONABLE ATTM. POPS ARE TOO LOW TONIGHT BUT ARE CLOSE OR A LITTLE TOO HIGH SUNDAY THROUGH MONDAY. TUL 54/63/55/68 3123 MLC 57/67/58/75 5123 BVO 52/61/53/66 2123 IDB 62/73/59/75 6323 .TUL...NONE. PLATE
In the hours before
Local storm report, Oct 16, 5:14 PM CDT, 1 hour 36 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
514 PM CDT SAT OCT 16 1993
TIME (CDT) COUNTY EVENT
510 PM TULSA HALF DOLLAR SIZE HAIL AT TULSA FORECAST
OFFICE...HWY 169 AND 11TH STREETLocal storm report, Oct 16, 5:15 PM CDT, 1 hour 35 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
514 PM CDT SAT OCT 16 1993
TIME (CDT) COUNTY EVENT
510 PM TULSA HALF DOLLAR SIZE HAIL AT TULSA FORECAST
r OFFICE...HWY 169 AND 11TH STREETLocal storm report, Oct 16, 5:58 PM CDT, 52 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
558 PM CDT SAT OCT 16 1993
TIME (CDT) COUNTY EVENT
441 PM OSAGE HAIL THE SIZE OF QUARTERS FELL 3 MI SOUTH
EAST OF NEW PRUE.
520 PM TULSA HAIL THE SIZE OF QUARTERS FELL AT EASTLAND
MALL IN EAST TULSA.
530 PM WAGONER DIME SIZE HAIL 3 MI SE OF ONETA.
538 PM TULSA DIME SIZE HAIL 81ST AND HARVARD IN SOUTH
TULSA.
542 PM TULSA NICKLE SIZE HAIL AT 91ST AND HWAY 169 SOUTH
EAST TULSA.
602 PM TULSA NICKLE SIZE HAIL FELL IN SOUTHEAST TULSA.
602 PM WAGONER NICKLE SIZE HAIL 4 MILES WEST OF COWETA.Local storm report, Oct 16, 6:07 PM CDT, 43 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
558 PM CDT SAT OCT 16 1993
TIME (CDT) COUNTY EVENT
441 PM OSAGE HAIL THE SIZE OF QUARTERS FELL 3 MI SOUTH
EAST OF NEW PRUE.
520 PM TULSA HAIL THE SIZE OF QUARTERS FELL AT EASTLAND
MALL IN EAST TULSA.
530 PM WAGONER DIME SIZE HAIL 3 MI SE OF ONETA.
538 PM TULSA DIME SIZE HAIL 81ST AND HARVARD IN SOUTH
TULSA.
542 PM TULSA NICKLE SIZE HAIL AT 91ST AND HWAY 169 SOUTH
EAST TULSA.
602 PM TULSA NICKLE SIZE HAIL FELL IN SOUTHEAST TULSA.
602 PM WAGONER NICKLE SIZE HAIL 4 MILES WEST OF COWETA.Special weather statement, Oct 16, 6:45 PM CDT, 5 minutes before
OKZ054>056-059-060-064-170030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 645 PM CDT SAT OCT 16 1993 ...TORNADO WATCH HAS BEEN CANCELLED FOR PARTS OF NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 906 WHICH WAS ISSUED FOR A LARGE PART OF EASTERN OKLAHOMA HAS BEEN CANCELLED FOR PARTS OF NORTHEAST OKLAHOMA. TORNADO WATCH 906 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST OKLAHOMA... ...OSAGE...NOWATA...PAWNEE...WASHINGTON...CREEK...AND TULSA. THE TORNADO WATCH REMAINS IN EFFECT FOR MOST OF THE REST OF EASTERN OKLAHOMA UNTIL 1100 PM TONIGHT.
Special weather statement, Oct 16, 6:46 PM CDT, 4 minutes before
OKZ054>056-059-060-064-170030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 645 PM CDT SAT OCT 16 1993 ...TORNADO WATCH HAS BEEN CANCELLED FOR PARTS OF NORTHEAST OKLAHOMA... TORNADO WATCH NUMBER 906 WHICH WAS ISSUED FOR A LARGE PART OF EASTERN OKLAHOMA HAS BEEN CANCELLED FOR PARTS OF NORTHEAST OKLAHOMA. TORNADO WATCH 906 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST OKLAHOMA... ...OSAGE...NOWATA...PAWNEE...W:ASHINGTON...CREEK...AND TULSA. THE TORNADO WATCH REMAINS IN EFFECT FOR MOST OF THE REST OF EASTERN OKLAHOMA UNTIL 1100 PM TONIGHT.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 12:48 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 36 min |
| Oct 16, 12:48 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 57 min |
| Oct 16, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 55 min |
| Oct 16, 1:42 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 33 min |
| Oct 16, 1:45 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| Oct 16, 1:57 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 63 min |
| Oct 16, 3:15 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 60 min |
| Oct 16, 4:35 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 55 min |
| Oct 16, 5:33 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 57 min |
| Oct 16, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Oct 16, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 65 min |
| Oct 16, 4:57 PM CDT | Tornado Warning | TSA | Tulsa | 44 min |
| Oct 16, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 58 min |
| Oct 16, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 46 min |
| Oct 16, 5:54 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 66 min |
| Oct 16, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 61 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.